This website is intended for Medical Professionals only. By using this site you confirm that you are a healthcare professional.

News
Children who walk to school less likely to ... Children who regularly walk or cycle to school are less likely ... (20 May 2019)
Women with sleep apnoea are more likely to ... A study of more than 19,000 people has found that women with ... (20 May 2019)
Passion trumps love for sex in relationships When women distinguish between sex and the relational and ... (17 May 2019)
Inflammatory Bowel Disease During Childhood ... A new study revealed an increased risk of cancer and early death ... (13 May 2019)
Fracture Risk Tool Is Useful in Women with ... The FRAX®tool takes into account certain factors to determine ... (13 May 2019)
Wednesday, 14 November 2018 07:45

Study Explores Timing of Muscle-Related Problems of Statin Use Featured

Rate this item
(0 votes)

Statins have been linked with muscle pain and other musculoskeletal adverse events (MAEs) in some patients. A new Pharmacology Research & Perspectives study has examined the timing of MAEs that develop during statin therapy and determined whether concomitant drugs used concurrently with statin therapy shifts the timing of MAEs.


For the study, cases in which statins (atorvastatin, rosuvastatin, simvastatin, lovastatin, fluvastatin, pitavastatin, and pravastatin) were prescribed were extracted from the US Food and Drug Administration Adverse Event Reporting System Data Files.

The onset timing of statin-induced musculoskeletal adverse events (MAEs) differed with each statin. For example, the onset of MAEs was significantly faster with high-intensity statins including atorvastatin and rosuvastatin than with simvastatin. Concomitant use of drugs—even those that may increase the risk of MAEs—did not cause changes in the onset timing of MAEs associated with statins.

“Passive surveillance of adverse events has played a major role in securing drug safety as a system to detect unknown adverse events. Data mining using Food and Drug Administration Adverse Event Reporting System, which is a large-scale database, will be an aid to enhance drug safety,” said senior author Dr. Daiuke Kobayashi, of Josai University, in Japan.



Source: Wiley
Full bibliographic information

Onset timing of statin-induced musculoskeletal adverse events and concomitant drug-associated shift in onset timing of MAEs. Pharmacol Res Perspect. 2018;e00439. 

Read 438 times

Latest news

Highlights

Join

Connect with other Medical Professionals on fb in a closed facebook group

Login

Top
We use cookies to improve our website. By continuing to use this website, you are giving consent to cookies being used. More details…